Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 46, NWS Cleveland, OH

May 8, 2020

NWS Cleveland, OH issued this small craft advisory at May 8, 2020, 4:01 AM EDT. It took effect at May 8, 2020, 6:08 AM EDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
May 8, 2020, 4:01 AM EDT (08:01 UTC)
In effect from
May 8, 2020, 6:08 AM EDT
Expired
May 10, 2020, 3:30 AM EDT
In force
45 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

855 
WHUS71 KCLE 080801
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
401 AM EDT Fri May 8 2020

LEZ144>149-081615-
/O.NEW.KCLE.SC.Y.0046.200508T2000Z-200510T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
401 AM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT SUNDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 25 
  knots and waves 3 to 6 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 4 PM this afternoon to 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
9 follow-up statements
749 
WHUS71 KCLE 081008
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
608 AM EDT Fri May 8 2020

LEZ142-143-081815-
/O.EXB.KCLE.SC.Y.0046.200508T1008Z-200509T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
608 AM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...North winds 15 to 20 knots with gusts up to 25 knots and
  waves 2 to 4 feet.

* WHERE...Lake Erie nearshore waters from Maumee Bay to Reno 
  Beach OH and Lake Erie nearshore waters from Reno Beach to The 
  Islands OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ144>146-081815-
/O.EXT.KCLE.SC.Y.0046.200508T1008Z-200510T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
608 AM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WHAT...Northwest winds 15 to 20 knots with gusts up to 25 
  knots and waves 3 to 5 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147>149-081815-
/O.CON.KCLE.SC.Y.0046.200508T2000Z-200510T0800Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
608 AM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EDT SUNDAY...

* WHAT...Northwest winds 15 to 20 knots with gusts up to 30 
  knots and waves 3 to 6 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 4 PM this afternoon to 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
423 
WHUS71 KCLE 081331
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
931 AM EDT Fri May 8 2020

LEZ142-143-082145-
/O.CON.KCLE.SC.Y.0046.000000T0000Z-200509T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
931 AM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 20 knots with gusts up to 25 knots 
  and waves 2 to 4 feet.

* WHERE...Lake Erie nearshore waters from Maumee Bay to Reno 
  Beach OH and Lake Erie nearshore waters from Reno Beach to The 
  Islands OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ144>146-082145-
/O.CON.KCLE.SC.Y.0046.000000T0000Z-200510T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
931 AM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WHAT...Northwest winds 15 to 20 knots with gusts up to 25 
  knots and waves 3 to 5 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147>149-082145-
/O.CON.KCLE.SC.Y.0046.200508T2000Z-200510T0800Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
931 AM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EDT SUNDAY...

* WHAT...Northwest winds 15 to 20 knots with gusts up to 30 
  knots and waves 3 to 6 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 4 PM this afternoon to 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
047 
WHUS71 KCLE 082022
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
422 PM EDT Fri May 8 2020

LEZ142-143-082130-
/O.CAN.KCLE.SC.Y.0046.000000T0000Z-200509T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
422 PM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished and waves have subsided enough to cancel the
Small Craft Advisory.

$$

LEZ144>149-090430-
/O.CON.KCLE.SC.Y.0046.000000T0000Z-200510T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
422 PM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 30 
  knots and waves 3 to 6 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
212 
WHUS71 KCLE 090149
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
949 PM EDT Fri May 8 2020

LEZ143-091000-
/O.EXB.KCLE.SC.Y.0046.000000T0000Z-200509T1400Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
949 PM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SATURDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 2 to 4 feet.

* WHERE...Lake Erie nearshore waters from Reno Beach to The 
  Islands OH.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ144>149-091000-
/O.CON.KCLE.SC.Y.0046.000000T0000Z-200510T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
949 PM EDT Fri May 8 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 3 to 6 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
321 
WHUS71 KCLE 090746
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
346 AM EDT Sat May 9 2020

LEZ144>149-091600-
/O.CON.KCLE.SC.Y.0046.000000T0000Z-200510T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
346 AM EDT Sat May 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 3 to 6 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ143-091400-
/O.CON.KCLE.SC.Y.0046.000000T0000Z-200509T1400Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
346 AM EDT Sat May 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Northwest winds 15 to 25 knots and waves 2 to 4 feet.

* WHERE...Lake Erie nearshore waters from Reno Beach to The 
  Islands OH.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
860 
WHUS71 KCLE 091312
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
912 AM EDT Sat May 9 2020

LEZ142-092115-
/O.EXB.KCLE.SC.Y.0046.000000T0000Z-200510T0400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
912 AM EDT Sat May 9 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...West winds 15 to 20 knots with gusts up to 30 knots and 
  waves 2 to 5 feet.

* WHERE...Lake Erie nearshore waters from Maumee Bay to Reno 
  Beach OH.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ145>149-092115-
/O.EXT.KCLE.SC.Y.0046.000000T0000Z-200510T1100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
912 AM EDT Sat May 9 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT SUNDAY...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and 
  waves 3 to 6 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 7 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ143-144-092115-
/O.EXT.KCLE.SC.Y.0046.000000T0000Z-200510T0400Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
912 AM EDT Sat May 9 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...West winds 15 to 20 knots with gusts up to 30 knots and
  waves 2 to 5 feet.

* WHERE...Lake Erie nearshore waters from Reno Beach to The 
  Islands OH and Lake Erie nearshore waters from The Islands to 
  Vermilion OH.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
700 
WHUS71 KCLE 091943
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
343 PM EDT Sat May 9 2020

LEZ145>149-100345-
/O.CON.KCLE.SC.Y.0046.000000T0000Z-200510T1100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
343 PM EDT Sat May 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

* WHAT...West winds 15 to 20 knots with gusts up to 30 knots and 
  waves 3 to 6 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 7 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>144-100345-
/O.CON.KCLE.SC.Y.0046.000000T0000Z-200510T0400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
343 PM EDT Sat May 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...West winds 15 to 20 knots with gusts up to 30 knots and
  waves 2 to 4 feet.

* WHERE...Portions of central and western Lake Erie.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
773 
WHUS71 KCLE 100204
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1004 PM EDT Sat May 9 2020

LEZ142>144-100315-
/O.CAN.KCLE.SC.Y.0046.000000T0000Z-200510T0400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
1004 PM EDT Sat May 9 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have backed to the west-southwest and will be below 22
knots therefore the Small Craft Advisory has been cancelled.

$$

LEZ145>149-101015-
/O.CON.KCLE.SC.Y.0046.000000T0000Z-200510T1100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1004 PM EDT Sat May 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

* WHAT...West winds 10 to 20 knots with gusts up to 25 knots and 
  waves 3 to 5 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 7 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
764 
WHUS71 KCLE 100730
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
330 AM EDT Sun May 10 2020

LEZ145>149-100830-
/O.CAN.KCLE.SC.Y.0046.000000T0000Z-200510T1100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
330 AM EDT Sun May 10 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have dropped below advisory levels. 

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 8, 1:45 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 8, 1:45 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
145 AM EDT Fri May 8 2020

.SYNOPSIS...
A cold front will slip south across the area tonight with low
pressure tracking across the Ohio Valley Friday. An upper trough
will cross the eastern Great Lakes on Saturday. High pressure
will pass to our south on Sunday and another quick system will
move across the region Sunday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
Cloud cover will continue to increase across the area overnight.
Forecast remains on track for tonight with the only change being
to raise pops a little on Friday night. Lift and moisture are
both expected to ramp up after midnight on Friday night as the
closed upper low pivots south across the eastern Great Lakes.
Scattered rain and snow showers will transition to scattered
snow showers overnight.

Previous discussion...
Enjoy the breezy and warm weather while it lasts. Low pressure
is quickly moving across the eastern lakes and will slip a cold
front south across the area tonight. The front will pass
virtually unnoticeable other than a wind shift to the northeast
and a possible shower across nw PA late this afternoon.
Nearly the entire night will be dry with only low chances that
rain showers make their way into central OH early Friday
morning. Lows will be in the 30s. Across the eastern portions of
Erie/Crawford counties in northwest PA, temperatures will be
able to dip below freezing. Sub-freezing temperatures are
likely for a few hours late tonight. Therefore a Freeze Warning
has been issued for tonight there. Too much cloud cover would be
the element that may keep temperatures a few degrees warmer.

Low pressure will move out of the southern Plains tonight and
reach the Ohio Valley by midday Friday. Precipitation will have
a hard time reaching northward especially with the
reinforcement of drier air and a northeast wind. Confined the
likely or better precipitation chances to along/south of US 30.
Highs Friday will be subdued and aiming for mid/upper 40s for
this mid May day. After this low passes then even cold air will
infiltrate the region with a closed low rotating across eastern
Canada/eastern Great Lakes to New England between Friday and
Saturday. A Freeze Warning has already been issued area-wide for
sub-freezing temperatures. This includes the lakeshore
communities. Unseasonably cold air will want to generate lake
effect cloud cover and unfortunately lake effect snow showers.
Most of the area has at least a chance of a snow shower Friday
night on the front edge of the colder air. Moisture comes and
goes Friday night and have kept precipitation chances at 20 to
40 percent, but this increases toward Saturday morning for
north-central OH/northeast OH/nw PA.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The short term period begins Saturday morning with lake effect snow
showers likely ongoing. It appears the best push of moisture,
instability, and lift within the DGZ will occur just after sunrise
Saturday morning, meaning snow accumulation will be difficult,
especially under the early May sun. Have cut snow accumulations to
under a half inch for most places, with up to an inch possible
across inland areas of Erie and Crawford Counties in PA.  There will
be ample instability, especially along the primary snowbelt with
model soundings indicating lake-induced cape in excess of 1000 J/kg
and equilibrium heights nearing 15-20,000 ft. In fact, it is
possible that temperature differences between the surface and 500 mb
will be in excess of 50C, supportive of lake effect snow squalls and
perhaps thunder. Have added an isolated mention of thunder, mainly
along the primary snowbelt region from 8 am to 2 pm Saturday. Shear
is not favorable for a single-banded event sitting over one area,
rather more supportive of quick-hitting lake-enhanced snow squalls
which could briefly reduce visibility down to under 1/2 mile along
the primary and secondary snowbelt regions Saturday morning through
early Saturday afternoon. Temperatures will warm to the upper 40s to
lower 50s across the western portion of the area, although
temperatures will struggle to reach the 40s in extreme NE OH and NW
PA.

It will be fairly windy throughout the day Saturday with northwest
winds gusting up near 35 mph. As lake effect snow/rain showers end
across NW PA, another low pressure system will swing southeast
across the Great Lakes, with precipitation overspreading the area
west to east Sunday afternoon. This system looks to be supported by
weak isentropic lift with the NAM even suggesting some weak
instability late Sunday afternoon. Have not included any mention of
thunder at this time as the NAM appears to be the outlier.
Temperatures Sunday will once again be below average with highs in
the mid to upper 50s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As the low pressure system slowly exits east of the area Sunday
night, some light rain showers and clouds will linger across
the area. This will keep temperatures once again below average
in the upper 40s with highs struggling to reach the 50s.
Temperatures will begin to rebound on Tuesday with highs
reaching the mid to upper 50s. By Wednesday and Thursday, a
pattern change is evident with high pressure ridging expected to
arrive across the southeast US. This will finally bring
temperatures back to normal to perhaps even above normal by the
end of next week into the weekend. This will also bring the
chance for more active and unsettled weather as Gulf of Mexico
moisture rides along the axis of this ridge. Temperatures
Wednesday will linger into the 60s with highs Thursday nearing
the 70s.

&&

.AVIATION /06Z Friday THROUGH Tuesday/...
A cold front has stalled just south of the airspace this
morning. Along this frontal boundary, cloud cover over central
Ohio has slowly expanded northward and a mid-level deck has
settled over the terminals. Low pressure will move northeast
into the area on Friday and low clouds will develop over the
region. Rain will accompany this low pressure system, but it
appears that most rain will remain south of the airspace at
this time. Have maintained some brief rain shower mentions at
KMFD and KCAK for Friday morning, but conditions should remain
VFR. Winds will increase out the north with this low pressure
system and gusts to 20 knots seems reasonable for the afternoon
and evening hours. The low departs east of the region and cold,
dry air enters scouring out most of the low clouds at the
terminals. Winds will diminish to 10 knots or less, except for
areas to the lee of Lake Erie, where a stronger north wind may
persist into Saturday.

Outlook...Non-VFR possible on Saturday for NE OH/NW PA in snow
showers. Non VFR returns Sunday evening and lingers into Monday
night with rain and low ceilings.

&&

.MARINE...
West winds 20 to 25 knots with gusts 30 to 35 knots continue
across much of Lake Erie this afternoon, expected to diminish
this evening 10 to 15 knots as winds back towards the north.
Small Craft Advisory should be good to expire around 0Z this
evening as winds and waves diminish. As the next system
approaches on Friday, northerly winds will increase to near 20
knots with waves in excess of 4 feet along much of the central
and eastern basins of Lake Erie. A Small Craft Advisory will be
needed Friday evening likely through Sunday morning.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Freeze Warning from 11 PM this evening to 11 AM EDT Saturday
     for OHZ003-006>014-017>023-027>033-036>038-047-089.
PA...Freeze Warning from 11 PM this evening to 11 AM EDT Saturday
     for PAZ001>003.
     Freeze Warning until 9 AM EDT this morning for PAZ002-003.
MARINE...None.

&&

SYNOPSIS...Oudeman
NEAR TERM...KEC/Oudeman
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...Sefcovic
MARINE...Kahn
Hazardous weather outlook, May 7, 2:36 PM EDT, 13 hours 25 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Cleveland OH
236 PM EDT Thu May 7 2020

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001-081845-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
236 PM EDT Thu May 7 2020

...FREEZE WARNING IN EFFECT FROM 11 PM FRIDAY TO 11 AM EDT
SATURDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-081845-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
236 PM EDT Thu May 7 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ002-003-081845-
Southern Erie-Crawford-
236 PM EDT Thu May 7 2020

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY...
...FREEZE WARNING IN EFFECT FROM 11 PM FRIDAY TO 11 AM EDT
SATURDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.